Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Had cough and flu with chest infection. Given inhaler and nasal spray. Have bubbling sensation in chest. Suggest?

User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2003
Answered : 593 Questions
Question
Hi!i have had a cough on and off for nearly a year now. Just over a month ago I had a flu bug which ended in a nasty chest infection and I have had 2 antibiotics, an inhaler and a steroid nasal spray. The cough is there on and off during the day but def worse at night from about 8 pm onwards. When I lie down at night I hear a sound like ....bubbles popping in my chest..and I feel all this gunk in my throat which for the last 2 nights has meant I am up being sick. my inhaler helped but its run out now and the vomiting has only started since this happened. I went to the gym last night and feel well enough in myself....eating well...no pain anywhere or weight loss but I do feel tired. Am wondering if I have asthma?? also..am worried as my dad died from pulmonary oedema..although he was 86 and I am 46. WOuld appreciate some advice please?? I feel like my GP is not really interested. XXXXX.
Posted Sat, 12 Oct 2013 in Lung and Chest disorders
 
 
Answered by Dr. Gyanshankar Mishra 29 minutes later
Brief Answer:
An evaluation with Pulmonologist is required.

Detailed Answer:
Hi,
Thanks for posting the query on XXXXXXX After going through your query, I would like to comment the following:

1. You seem to be having cough on and off since a year. Also 1 month back, a viral infection seemed to have occured.

2. Firstly your hypertension needs to be in a controlled state. Please be regular in your blood pressure medications. If uncontrolled, that may sometimes lead to Pulmonary edema.

3. Your cough needs detailed analysis by a Pulmonologist. Evaluation requires clinical examination, chest Xray, blood counts, Pulmonary function test. Based on these parameters , antibiotics and inhalers may be required. You need to continue your inhalers currently.

4. There are high chances of post infective bronchiolitis or bronchiectasis.

5. Thus you need to get a detailed evaluation from a Pulmonologist as soon as possible.

I hope I have answered your query. I will be glad to answer follow up queries if any.
Please accept my answer if you have no follow up queries.

Regards

Dr. Gyanshankar Mishra
MBBS MD DNB
Consultant Pulmonologist
Above answer was peer-reviewed by
 
Follow-up: Had cough and flu with chest infection. Given inhaler and nasal spray. Have bubbling sensation in chest. Suggest? 25 minutes later
Thanks for that. Have just spoken to a Doctor here and he tells me the steroid nasal spray can take a couple of weeks to work. He has prescribed me another ventolin inhaler and said to go back and see him in 3 weeks if this doesn't settle.

I haven't told my GP I smoke! around 10 a day..I used to smoke years ago and gave up when pregnant..but have started again.....also around a year ago. Could this be what's causing the problem also?? XXXXXXX
 
 
Answered by Dr. Gyanshankar Mishra 4 hours later
Brief Answer:
COPD needs to be ruled out.

Detailed Answer:
Hi,
Thanks for the follow up.

1. Steroid nasal spray helps releive nasal congestion if any. Ventorlin will help reduce cough and breathlessness.

2. You smoking histoy places you at a risk of developing COPD (Chronic obstructive pulmonary disease) - cause of breathlessness. Chest Xray and PFT needs to be done. Till then continue medications.

3. Never hide any history from doctor. You need to stop smoking as soon as possible.

4. Consult a Pulmonologist.

I hope I have answered your query. I will be glad to answer follow up queries if any.
Please accept my answer if you have no follow up queries.

Regards

Dr. Gyanshankar Mishra
MBBS MD DNB
Consultant Pulmonologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor